Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 137, NWS Sioux Falls, SD

July 12, 2011Clay County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Jul 12, 2011, 8:18 PM CDT for Clay County, Iowa. It took effect at Jul 12, 2011, 8:48 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2011, 8:18 PM CDT (01:18 UTC)
In effect from
Jul 12, 2011, 8:48 PM CDT
Expired
Jul 13, 2011, 2:36 PM CDT
In force
18 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Clay County, IA

The radar

The Sioux Falls radar (KFSD), 139 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocheyedan River near Spencer (SPOI4). The gauge peaked at 8.95 ft at Jul 14, 2011, 2:00 PM CDT.

actionminormoderate681007/1307/14
Action stage
7 ft
Minor stage
8 ft
Moderate stage
9.5 ft
Major stage
10.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06605000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WGUS43 KFSD 130118
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
818 PM CDT TUE JUL 12 2011

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...

  OCHEYEDAN RIVER NEAR SPENCER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC041-140518-
/O.NEW.KFSD.FL.W.0137.110713T0148Z-110714T1444Z/
/SPOI4.1.ER.110713T0148Z.110713T0600Z.110713T1444Z.NO/
818 PM CDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OCHEYEDAN RIVER NEAR SPENCER.
* UNTIL THURSDAY MORNING.
* AT 07PM TUESDAY THE STAGE WAS 7.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 9 PM TUESDAY AND CREST NEAR 
  8.2 FEET BY WEDNESDAY JULY 13. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY WEDNESDAY JULY 13.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST 
         STAGE  STAGE  TIME      STAGE  TIME      

OCHEYEDAN RIVER
SPOI4     8.0   7.95 TUE 8 PM    8.2  WED 1 AM
2 follow-up statements
497 
WGUS83 KFSD 131412
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
912 AM CDT WED JUL 13 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...NEBRASKA...

  JAMES RIVER AT HURON
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND
  JAMES RIVER ABOVE YANKTON
  BIG SIOUX RIVER NEAR BRUCE
  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  BIG SIOUX RIVER AT SIOUX CITY
  OCHEYEDAN RIVER NEAR SPENCER 
  LITTLE SIOUX RIVER NEAR MILFORD
  LITTLE SIOUX RIVER ABOVE SPENCER
  LITTLE SIOUX RIVER AT SPENCER
  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC005-141812-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
912 AM CDT WED JUL 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 08AM WEDNESDAY THE STAGE WAS 15.9 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 16.0 FEET FOR THE NEXT
  SEVERAL DAYS.
* AT STAGES NEAR 16.0 FEET...3RD STREET...HIGHWAY 14 BUSINESS LOOP 
  BYPASS...IN HURON WILL BEGIN FLOODING. 

$$

SDC111-141811-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
912 AM CDT WED JUL 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 08AM WEDNESDAY THE STAGE WAS 15.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 15.3 FEET FOR THE NEXT
  SEVERAL DAYS.
* AT STAGES NEAR 15.0 FEET...MANY OF THE COUNTY ROADS IN THE AREA ARE
  IMPASSABLE...AND SOME ROADS ARE UNDER WATER FOR AS MUCH AS 1/2 
  MILE. 

$$

SDC035-061-141811-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110328T0415Z.000000T0000Z.NR/
912 AM CDT WED JUL 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 08AM WEDNESDAY THE STAGE WAS 21.1 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 21.0 FEET FOR THE NEXT
  SEVERAL DAYS.
* AT STAGES NEAR 21.5 FEET...SHANNARD ROAD IS FLOODED. 

$$

SDC067-135-141811-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110328T0815Z.000000T0000Z.NR/
912 AM CDT WED JUL 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 08AM WEDNESDAY THE STAGE WAS 15.5 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL FOR THE NEXT
  SEVERAL WEEKS.
* AT STAGES NEAR 15.5 FEET...431ST AVENUE IS FLOODED WHERE IT CROSSES
  THE RIVER IN NORTHWESTERN YANKTON COUNTY. 

$$

SDC135-141811-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110420T1501Z.000000T0000Z.NO/
912 AM CDT WED JUL 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 08AM WEDNESDAY THE STAGE WAS 15.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL FOR THE NEXT
  SEVERAL WEEKS.
* AT STAGES NEAR 16.0 FEET...SW JIM RIVER ROAD NEAR 301ST STREET 
  FLOODS. 

$$

IAC041-059-141811-
/O.CON.KFSD.FL.W.0135.000000T0000Z-000000T0000Z/
/MIFI4.2.ER.000000T0000Z.110713T1335Z.000000T0000Z.NO/
912 AM CDT WED JUL 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 08AM WEDNESDAY THE STAGE WAS 14.5 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 14.5 FEET...190TH AVENUE BETWEEN 110TH STREET AND 
  120TH STREET IS FLOODED. 

$$

IAC041-059-141811-
/O.CON.KFSD.FL.W.0132.000000T0000Z-000000T0000Z/
/LSSI4.1.ER.110711T1533Z.110713T1130Z.000000T0000Z.UU/
912 AM CDT WED JUL 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER ABOVE SPENCER.
* UNTIL FURTHER NOTICE.
* AT 08AM WEDNESDAY THE STAGE WAS 11.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 13.0 FEET...MAJOR AGRICULTURAL FLOODING BEGINS.  

$$

IAC041-141811-
/O.CON.KFSD.FL.W.0133.000000T0000Z-000000T0000Z/
/SPWI4.1.ER.000000T0000Z.110713T1800Z.000000T0000Z.NO/
912 AM CDT WED JUL 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL FURTHER NOTICE.
* AT 07AM WEDNESDAY THE STAGE WAS ESTIMATED AT 13.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER IS NEAR CREST NOW AND WILL BEGIN TO SLOWLY
  FALL THROUGH THE END OF THE WEEK
* AT STAGES NEAR 14.0 FEET...CITY SEWERS IN SPENCER CAN BEGIN TO BACK
  UP. HIGHWAY 18 BETWEEN SPENCER AND DICKENS CAN START FLOODING IF 
  FLOWS ON THE TRIBUTARY CREEKS ARE ALSO VERY HIGH. 

$$

IAC021-041-141811-
/O.EXT.KFSD.FL.W.0131.000000T0000Z-110718T1800Z/
/LNNI4.1.ER.000000T0000Z.110716T0000Z.110717T1800Z.NO/
912 AM CDT WED JUL 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL MONDAY AFTERNOON.
* AT 08AM WEDNESDAY THE STAGE WAS 18.3 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 19.2 FEET BY FRIDAY JULY 15. 
  THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY JULY 17.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED. 

$$

SDC011-141811-
/O.CON.KFSD.FL.W.0136.000000T0000Z-000000T0000Z/
/BRCS2.1.ER.110712T1730Z.110713T1145Z.000000T0000Z.NO/
912 AM CDT WED JUL 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 08AM WEDNESDAY THE STAGE WAS 8.2 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 8.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
  RIVER OVERFLOW. 

$$

IAC167-SDC083-127-141811-
/O.EXT.KFSD.FL.W.0126.000000T0000Z-000000T0000Z/
/HAWI4.1.ER.110713T0936Z.110715T1200Z.000000T0000Z.NO/
912 AM CDT WED JUL 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FURTHER NOTICE.
* AT 07AM WEDNESDAY THE STAGE WAS 15.1 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON WEDNESDAY 
  JULY 13.
* FORECAST...THE RIVER WILL CREST NEAR 16.5 FEET BY FRIDAY JULY 15 
  THEN BEGIN FALLING.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
  SOUTH DAKOTA SIDE OF THE RIVER. 

$$

IAC149-SDC127-141811-
/O.EXT.KFSD.FL.W.0127.110713T1402Z-110719T0600Z/
/AKRI4.1.ER.110713T0840Z.110715T0000Z.110718T0600Z.NO/
912 AM CDT WED JUL 13 2011

...FLOOD WARNING EXTENDED UNTIL 1 AM TUESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* FROM THIS MORNING TO LATE MONDAY NIGHT.
* AT 08AM WEDNESDAY THE STAGE WAS 16.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON WEDNESDAY 
  JULY 13.
* FORECAST...THE RIVER WILL CREST NEAR 16.9 FEET BY FRIDAY JULY 15. 
  THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY JULY 18.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
  FLOODED. 

$$

IAC193-NEC043-SDC127-141811-
/O.CON.KFSD.FL.W.0089.000000T0000Z-000000T0000Z/
/SXCI4.1.ER.000000T0000Z.110628T0130Z.000000T0000Z.NO/
912 AM CDT WED JUL 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX CITY.
* UNTIL FURTHER NOTICE.
* AT 08AM WEDNESDAY THE STAGE WAS 100.4 FEET.
* FLOOD STAGE IS 99.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 101.6 FEET BY SATURDAY JULY 16
  THEN BEGIN FALLING.

$$

IAC041-141359-
/O.EXT.KFSD.FL.W.0137.000000T0000Z-110714T1359Z/
/SPOI4.1.ER.000000T0000Z.110713T0845Z.110713T1359Z.NO/
912 AM CDT WED JUL 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE OCHEYEDAN RIVER NEAR SPENCER.
* UNTIL THURSDAY MORNING.
* AT 08AM WEDNESDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE WEDNESDAY AFTERNOON.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

JAMES RIVER
HURS2    11.0   15.91 WED 8 AM    16.0  THU 1 PM    16.7  SUN JUL 03
FORS2    12.0   15.28 WED 8 AM                      16.0  SUN JUL 03
JRMS2    17.0   21.09 WED 9 AM                      21.9  SUN JUL 03
SCOS2    13.0   15.54 WED 8 AM                      16.2  FRI JUL 08
YNNS2    12.0   15.56 WED 8 AM                      16.6  THU JUL 07

LITTLE SIOUX RIVER
MIFI4    12.0   14.53 WED 9 AM                      14.5  WED JUL 13
LSSI4    10.0   11.70 WED 8 AM                      11.7  WED JUL 13
SPWI4    10.0  E13.00 WED 7 AM                     E13.0  WED JUL 13
LNNI4    18.0   18.28 WED 8 AM    19.2  FRI 7 PM 

BIG SIOUX RIVER
BRCS2     8.0    8.20 WED 9 AM                       8.2  WED JUL 13
HAWI4    15.0  E15.10 WED 7 AM    16.5  FRI 7 AM 
AKRI4    16.0   16.16 WED 8 AM    16.9  THU 7 PM 
SXCI4    99.0  100.38 WED 8 AM   101.6  SAT 7 PM 

OCHEYEDAN RIVER
SPOI4     8.0    8.03 WED 9 AM                       8.1  WED JUL 13

MG
555 
WGUS83 KFSD 131936
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
236 PM CDT WED JUL 13 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  OCHEYEDAN RIVER NEAR SPENCER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC041-132006-
/O.CAN.KFSD.FL.W.0137.000000T0000Z-110714T1359Z/
/SPOI4.1.ER.000000T0000Z.110713T0845Z.110713T1430Z.NO/
236 PM CDT WED JUL 13 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE OCHEYEDAN RIVER NEAR SPENCER.
* AT 01PM WEDNESDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 9 AM 
  WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

OCHEYEDAN RIVER
SPOI4     8.0    7.90 WED 2 PM    8.1  WED JUL 13

MG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 12, 4:00 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jul 12, 4:00 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
400 PM CDT TUE JUL 12 2011

.DISCUSSION...
UPPER WAVE RIDING OVER THE RIDGE HAS WEAKENED AND SHIFTED EASTWARD.
BAND OF LIGHT SHOWERS CONTINUES TO TRAIN ACROSS THE EXTREME
SOUTHEAST CWA...WHILE A FEW SPRINKLES ARE MOVING EASTWARD WITH THE
LOW STRATUS DECK.  SOME BREAKS IN THE CLOUDS ARE EXPECTED THIS
EVENING...BUT OVERALL CLOUDY CONDITIONS ARE EXPECTED WITH DRY
WEATHER THROUGH THE EARLY OVERNIGHT HOURS.  MODELS HAVE SLOWED THE
PROGRESSION OF A ROBUST WAVE RIDING OVER THE RIDGE TONIGHT.  EXPECT
THE WAVE TO MOVE INTO WESTERN NEBRASKA LATE TONIGHT...WITH THE
RESPECTIVE BAND OF SHOWERS AND THUNDERSTORMS LIFTING NORTHWARD INTO
OUR SOUTHERN BORDER LATE TONIGHT.  EXPECT DRY WEATHER TO HOLD BUT
COULD SEE SOME SCATTERED/ISOLATED POPS CREEP INTO THE MISSOURI RIVER
AREA TOWARDS DAYBREAK.

MAIN FOCUS WEDNESDAY AND WEDNESDAY NIGHT WILL BE THUNDERSTORMS.
INCREASING LOW LEVEL JET...ALONG WITH A WEAK UPPER IMPULSE AND
MOISTURE RETURN WILL SET THE STAGE FOR THUNDERSTORMS. MODELS IN
AGREEMENT WITH A WEAK SHORT WAVE LIFTING INTO CENTRAL SOUTH DAKOTA
WEDNESDAY MORNING. SEVERE THUNDERSTORMS NOT A BIG CONCERN LACKING
HIGHER CAPE VALUES...BUT COULD BE ENOUGH SHEAR FOR MARGINAL SEVERE
HAIL. MAIN CONCERN WOULD BE FOR HEAVY RAIN AS THUNDERSTORMS SHIFT
NORTH AND EAST ACROSS DURING THE AFTERNOON AND OVERNIGHT. MAIN
CHANCES FOR RAIN TO PUSH EAST OF THE FORECAST AREA THURSDAY BUT
ENOUGH INSTABILITY AND ANOTHER WEAK WAVE PROGGED TO RIDE OVER THE
TOP OF A BUILDING RIDGE THAT AN ISOLATED AFTERNOON/EVENING
THUNDERSTORMS IS POSSIBLE IN THE NORTH...WHICH IS NEAR A SURFACE
WARM FRONT. ALSO ADDED SOME LOW END CHANCE POPS FOR FRIDAY NIGHT
WITH ONE LAST WAVE MOVING THROUGH THE BACKSIDE OF THE RIDGE. GFS AND
EC BOTH HINTING AT SOME DEVELOPMENT...BUT WITH A BUILDING UPPER
LEVEL RIDGE...SHOULD BE TOUGH TO GET SOMETHING GOING.

UPPER LEVEL RIDGE TO BECOME FIRMLY PLANTED OVER THE CENTRAL CONUS
THIS WEEKEND. THIS RIDGE WILL BE RESPONSIBLE TO UNCOMFORTABLE HEAT
AND HUMIDITY INTO AT LEAST THE MIDDLE OF NEXT WEEK. TEMPERATURES
WILL RISE INTO THE 90S EVERY AFTERNOON WITH DEW POINTS WELL INTO THE
70S AN COULD REACH 80 IN PLACES A FEW DAYS. THE COMBINATION OF DEW
POINTS AND TEMPERATURES WILL EASILY REACH 100 DEGREES WITH 110 TO
115 POSSIBLE. TEMPERATURES AT NIGHT ARE NOT EXPECTED TO COOL ALL
THAT MUCH WITH LOWS IN THE 70S. /97

&&

.HYDROLOGY...
THUNDERSTORMS WHICH WILL MOVE ACROSS THE AREA WEDNESDAY AND
WEDNESDAY NIGHT MAY PRODUCE VERY HEAVY RAIN. PRECIPITABLE WATER
VALUES ARE EXPECTED TO REACH 2 INCHES. NO FLASH FLOOD WATCH ISSUED
AT THIS POINT AS MODELS HAVE NOT BEEN CONSISTENT ON WHERE THE
HEAVIEST RAIN WILL FALL...BUT BEST INDICATIONS WOULD BE BETWEEN
INTERSTATE 90 TO HIGHWAY 14. COULD EASILY SEE 3 TO 4 INCHES OF RAIN
WITH STRONGER THUNDERSTORMS AND RAINFALL RATES OF 1 TO 2 INCHES OF
PER HOUR. /97

&&

.AVIATION...
OCCASIONAL MVFR CEILINGS THROUGHOUT THE FORECAST AREA WILL PERSIST
INTO THE MID AFTERNOON. EXPECT TO SEE SOME BREAKS IN THE STRATUS
THIS EVENING...HOWEVER SOME LINGERING LOW LEVEL MOISTURE COULD BRING
MVFR CEILINGS BACK INTO THE AREA MAINLY AFTER 10Z TONIGHT.  RAIN
CHANCES RETURN LATE TONIGHT THROUGH MUCH OF WEDNESDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 12, 12:51 PM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1251 PM CDT TUE JUL 12 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1251 PM CDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...
MINOR CRESTS ARE EXPECTED ALONG TO BIG SIOUX AND LITTLE SIOUX
RIVER BASINS OVER THE NEXT FEW DAYS DUE TO RECENT HEAVY RAINS.

RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO
LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS
BETWEEN CHAMBERLAIN AND SIOUX CITY.

ADDITIONALLY...THE JAMES RIVER WILL BE IN FLOOD UNTIL FURTHER
NOTICE...ALONG WITH LOWER PORTIONS OF THE BIG SIOUX NEAR SIOUX
CITY DUE TO BACKWATER EFFECTS FROM THE MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ROUNDS OF THUNDERSTORMS ARE EXPECTED ON WEDNESDAY BUT ARE NOT
EXPECTED TO BE SEVERE.	ELEVATED STORMS ARE EXPECTED TO DEVELOP
WEDNESDAY NIGHT. THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING
HAIL TO THE SIZE OF QUARTERS ALONG THE MISSOURI RIVER VALLEY.

HOT AND HUMID CONDITIONS WILL SET IN THURSDAY AND CONTINUE INTO
EARLY NEXT WEEK. HEAT INDICES ARE EXPECTED TO CLIMB TO 105 TO 115
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.